MAUDE Adverse Event Report: APPLIED MEDICAL RESOURCES CNGL3, GELPOINT MINI ADV ACCESS PLATFORM; LAPAROSCOPE, GENERAL & PLASTIC SURGERY

APPLIED MEDICAL RESOURCES CNGL3, GELPOINT MINI ADV ACCESS PLATFORM; LAPAROSCOPE, GENERAL & PLASTIC SURGERY
Model Number CNGL3
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/17/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The event unit is anticipated to return to applied medical for evaluation.A follow-up report will be provided upon completion of the investigation.
 
Event or Problem Description
Name of procedure performed: rats+nd2.Event description: hospital: [name]."[name] witnessed the clinical use of the gelpoint mini in a rats+nd2 case.1 hour and 30 minutes after the start of surgery, while the assistant physician was continuously inserting forceps, cotton balls, and bale gauze through the gelpoint mini sleeve, the assistant physician discovered that the valve of the gelpoint mini sleeve had fallen off.The gelseal cap is pierced with a [name] air seal (smoke evacuation device), and as far as [name] could confirm, there was no insertion or removal from the device from here.The valve was intact or had fallen out, and no damage to the valve itself could be confirmed.The valve was retrieved with forceps from the sleeve of the gelpoint mini and the procedure was continued.[name] asked the assistant doctor if there was an insufflation leak, and he said there was no problem." photos have been provided.Product return expected.Additional information received via email on 19nov2021 from [name], applied medical director, regulatory affairs and quality assurance.The clear sleeve valve fell into the patient."when the doctor put the swab in the sleeve, the valve was on the end of the swab.At this stage, the part was in the body cavity.Before the doctor lost sight of it, he put the forceps into the sleeve and retrieved the part from the body cavity" additional information received via email on 22nov2021 from [name], applied medical director, regulatory affairs and quality assurance."the doctor recognized the valve on the end of the cotton swab inserted from the sleeve through the endoscopic image.The physician then recognized that it was a part falling out of the gelpoint and dared to remove the part from the swab and drop it once on the patient's tissue by manipulating the forceps inside the body cavity with forceps inserted from another sleeve.The forceps were then used to pick up the part, and both the forceps and the part were removed through the sleeve.In other words, the doctor dared to drop the part into the patient's body cavity before losing sight of it, and then picked it up." additional information received via email on 30nov2021 from [name], applied medical director, regulatory affairs and quality assurance.The lot number was provided."no problem after the operation.Drain was withdrawn in 2nd day, and discharged in 6th day." the sleeve from which the valve fell off was a 10mm sleeve.Type of intervention: "the valve was retrieved with forceps from the sleeve of the gelpoint mini and the procedure was continued." patient status: no patient injury, "no problem after the operation.Drain was withdrawn in 2nd day, and discharged in 6th day.".
 
Event or Problem Description
Name of procedure performed: rats+nd2.Event description: hospital: [name]."[name] witnessed the clinical use of the gelpoint mini in a rats+nd2 case.1 hour and 30 minutes after the start of surgery, while the assistant physician was continuously inserting forceps, cotton balls, and bale gauze through the gelpoin mini sleeve, the assistant physician discovered that the valve of the gelpoint mini sleeve had fallen off.The gelseal cap is pierced with a [name] air seal (smoke evacuation device), and as far as [name] could confirm, there was no insertion or removal from the device from here.The valve was intact or had fallen out, and no damage to the valve itself could be confirmed.The valve was retrieved with forceps from the sleeve of the gelpoint mini and the procedure was continued.[name] asked the assistant doctor if there was an insufflation leak, and he said there was no problem." photos have been provided.Product return expected.Additional information received via email on 19nov2021 from [name], applied medical director, regulatory affairs and quality assurance.The clear sleeve valve fell into the patient."when the doctor put the swab in the sleeve, the valve was on the end of the swab.At this stage, the part was in the body cavity.Before the doctor lost sight of it, he put the forceps into the sleeve and retrieved the part from the body cavity" additional information received via email on 22nov2021 from [name], applied medical director, regulatory affairs and quality assurance."the doctor recognized the valve on the end of the cotton swab inserted from the sleeve through the endoscopic image.The physician then recognized that it was a part falling out of the gelpoint and dared to remove the part from the swab and drop it once on the patient's tissue by manipulating the forceps inside the body cavity with forceps inserted from another sleeve.The forceps were then used to pick up the part, and both the forceps and the part were removed through the sleeve.In other words, the doctor dared to drop the part into the patient's body cavity before losing sight of it, and then picked it up." additional information received via email on 30nov2021 from [name], applied medical director, regulatory affairs and quality assurance.The lot number was provided."no problem after the operation.Drain was withdrawn in 2nd day, and discharged in 6th day." the sleeve from which the valve fell off was a 10mm sleeve.Type of intervention: "the valve was retrieved with forceps from the sleeve of the gelpoint mini and the procedure was continued." patient status: no patient injury, "no problem after the operation.Drain was withdrawn in 2nd day, and discharged in 6th day.".
 
Additional Manufacturer Narrative
The event unit was returned to applied medical for evaluation.Visual inspection of the returned unit confirmed that the shield, an internal plastic component of the sleeve, had separated from the sleeve.Based on condition of the returned unit and the description of the event, it is likely that the reported event was caused by non-axial insertion or removal of asymmetrical instrumentation through the sleeve.Applied medical¿s instructions for use (ifu) states that, "extra care should be used when inserting angular and asymmetrical instruments, such as ¿j¿ hooks and clip appliers." in addition, the ifu also states that, "all instruments should be centered axially when inserted through the sleeve¿s seal for easier insertion.".

Brand Name
CNGL3, GELPOINT MINI ADV ACCESS PLATFORM
Common Device Name
LAPAROSCOPE, GENERAL & PLASTIC SURGERY
Manufacturer (Section D)
APPLIED MEDICAL RESOURCES
22872 avenida empresa
rancho santa margarita CA 92688
Manufacturer Contact
aaron fulcher
22872 avenida empresa
rancho santa margarita, CA 92688
9497135765
MDR Report Key12965326
Report Number2027111-2021-00765
Device Sequence Number4415853
Product Code GCJ
UDI-Device Identifier00607915131784
UDI-Public(01)00607915131784(17)240804(30)01(10)1425681
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K191866
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 03/09/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/04/2024
Device Model NumberCNGL3
Device Catalogue Number101474188
Device Lot Number1425681
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/30/2021
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/17/2021
Supplement Date Received by Manufacturer11/17/2021
Initial Report FDA Received Date12/08/2021
Supplement Report FDA Received Date03/09/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/05/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
COTTON BALLS, AND BALE GAUZE; FORCEPS; [NAME] AIR SEAL (SMOKE EVACUATION DEVICE)
Patient SexUnknown